Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

July 1, 20165 counties in Virginia

NWS Wakefield, VA issued this special weather statement at Jul 1, 2016, 3:08 PM EDT for 5 counties in Virginia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Jul 1, 2016, 4:00 PM EDT
In force
52 min
Issued by
NWS Wakefield, VA

Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, Isle of Wight County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS81 KAKQ 011908
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT FRI JUL 1 2016

VAZ089-092-093-523>525-012000-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
308 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...CENTRAL ISLE OF
WIGHT...NORTHEASTERN SOUTHAMPTON AND SOUTHEASTERN YORK COUNTIES...THE
CITY OF HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF
POQUOSON...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT
EUSTIS...OR NEAR NEWPORT NEWS...MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DENBIGH AROUND 320 PM EDT. 
  PATRICK HENRY FIELD...CHRISTOPHER NEWPORT UNIVERSITY AND 
  BEACONSDALE AROUND 325 PM EDT. 
  NORTHAMPTON AND TABB AROUND 330 PM EDT. 
  HAMPTON AND SEAFORD AROUND 335 PM EDT. 
  LANGLEY AFB AROUND 340 PM EDT. 
  HAMPTON UNIVERSITY AND FORT MONROE AROUND 345 PM EDT. 
  GRAND VIEW AND BUCKROE BEACH AROUND 350 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOG ISLAND GAME
RESERVE...NEWPORT NEWS GOLF COURSE...BACONS
CASTLE...LAWSON...RAYNOR... MOONLIGHT...LANGLEY
VIEW...HORNSBYVILLE...BENNS CHURCH AND ALLIANCE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3700 7626 3699 7624 3691 7646 3693 7649
      3689 7657 3687 7704 3692 7701 3695 7695
      3699 7696 3719 7683 3719 7680 3718 7681
      3722 7664 3717 7661 3718 7658 3722 7659
      3725 7634 3721 7635 3715 7626 3710 7623
TIME...MOT...LOC 1907Z 265DEG 21KT 3709 7661 

$$

MINNICK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:44 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 1, 1:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
144 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front will approach from the west during today, then
crosses the region this evening into Saturday morning. The front
will then remain nearly stationary across North Carolina from
Saturday afternoon into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest surface analysis depicts a southwest to northeast pseudo warm
front over the central portion of the forecast area. Along and
south of the boundary, dewpoints have climbed into the low to mid
70's with precipitable waters over 1.75 inches. Temperatures have
warmed into the low 80's south of the boundary, resulting in
MLCAPE values of 1,000 to 1,500 J/kg. This unstable air mass along
the frontal boundary in tandem with height falls ahead of an
approaching upstream trough has resulted in scattered showers and
thunderstorms across central Virginia to the Maryland Eastern
Shore. Expect this activity to persist through early afternoon,
pushing eastward through mid afternoon. Some of the storms may
produce gusty winds, hail, and locally heavy rainfall. A brief
reprieve expected across central Virginia early to mid afternoon
as the upstream cold front approaches from the northwest. Breaks
in the clouds and return flow will push afternoon temps into the
upper 80's inland. Highs in the mid to upper 80's southeast due to
afternoon clouds and precip. Warm temps and theta-e advection will
maintain an increasingly unstable air mass ahead of the front.
MLCAPE values progged between 1,500 and 2,000 J/kg. Deep layer
shear also increases ahead of the upper level trough, with
effective shear between 30 and 40 knots. Best coverage expected
north and east of Richmond, owing to better forcing and deeper
moisture. Farther south and west, westerly flow and a drying
column will limit overall coverage. Main impacts late afternoon
into the evening will be strong gusty winds, hail, and locally
heavy rainfall. The cold front drops into the forecast area late
tonight, reaching the coast by early Saturday morning. Deep
moisture begins to push offshore ahead of the front, with
decreasing POPs along the coast after midnight. Will maintain
slight chance POPs along the coast through late tonight. Clouds
begin to thin/clear northwest to southeast through late tonight.
Lows in the low to mid 70's.

Highest rainfall amounts expected Northern Neck to the Maryland
Eastern Shore were amounts will generally be around one half inch.
Less into central Virginia with amounts generally at or below one
quarter of an inch. Locally higher amounts expected in
thunderstorms. With ongoing concerns from recent rainfall in
Wicomico County, a local, short-fused area flood warning may be
needed depending on 12Z model trends.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Short term guidance continues to stall the front over North
Carolina Saturday aftn through Sunday. Deep moisture pushes south
of the local area Saturday, along with the best chances for
measurable precip. Will keep mention of scattered showers and
thunderstorms Saturday afternoon for far southern Virginia and
northeast North Carolina as moisture begins to return in low level
southwest flow. Highs in the mid to upper 80's under a partly
cloudy sky north to mostly cloudy south. Front remains in the
vicinity of northern North Carolina Saturday night through Sunday
as several waves in the westerly flow ride along the front.
Moisture also pools along the boundary with precipitable water
values around 2 inches. Good storm motion may limit the overall
potential for excessive rainfall Sunday, but anomalous moisture
and several upper waves will likely result in periods of heavy
rainfall. Highs Sunday only in the low 80's under a mostly cloudy
sky.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A frontal boundary shifts northward through the area Sunday night
into Independence Day as a trough drops into the Great Lakes and a
ridge builds over the East Coast. The general consensus is for the
trough to push through the region Tuesday into Tuesday night,
followed by a pattern that features a weak trough off the coast,
with a mid/upper ridge centered over the Southern Plains and Lower
Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains
more amplified during the Tuesday-Thursday period than GEFS mean and
30/12z ECMWF. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-40% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the low/mid 80s Independence Day, and then trend
into the mid 80s to around 90 Tuesday through Thursday. Lows will
average in the mid 60s to low 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Sct tstms contg to develop early this aftn...mnly in ern VA.
Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly
VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs
mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to
more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on
Sat...may be a focus for at least isold aftn/eve tstms at
PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods
of IFR and/or MVFR conds in numerous shras/sct tstms.

&&

.MARINE...
No headlines today despite a weak inland trof. South winds less than
15 KTS. A cold front crosses the waters late tonight shifting winds
to the West. High pressure builds into the area from the North
Saturday. Data continues to support a brief NNW surge Saturday
morning with speeds 15 KTS or less although a few gusts to 20 KTS
are possible across the Ches Bay. Winds become NE and gradually
diminishes late Saturday. The front drops south of the area Saturday
night into Sunday, then lifts through the area Sunday night into
Monday. A weak front approaches from the NW Tuesday. Seas 2-3 ft
through the period, with 1-2 ft waves in the Bay. A brief period
of 2-3 Ft waves is possible in the Bay Saturday morning with the
surge.

&&

.CLIMATE...
RIC now up to 7.81" for the month of June through 3pm today. This
makes 2016 the 7th wettest June on record (2004 is wettest June
with 9.93"). Also, the May-June total at RIC now stands at 17.60"
and is the 2nd wettest (1972 is wettest with 17.69").

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...SAM/TMG
LONG TERM...AJZ
AVIATION...ALB/MPR
MARINE...MPR
CLIMATE...
Hazardous weather outlook, Jul 1, 12:16 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1216 PM EDT FRI JUL 1 2016

NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-021630-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO
EARLY NEXT WEEK, AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524-
021630-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME
STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS
EVENING.

MDZ021>025-021630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST
TUESDAYS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

MINNICK

In the hours before

Special weather statement, Jul 1, 2:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
215 PM EDT FRI JUL 1 2016

VAZ078-083>086-090-099-520-011915-
ACCOMACK-NEW KENT-MATHEWS-MIDDLESEX-GLOUCESTER-LANCASTER-EASTERN KING
AND QUEEN-JAMES CITY-
215 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...
NORTHERN GLOUCESTER...EAST CENTRAL NEW KENT...SOUTHEASTERN
LANCASTER...NORTHWESTERN MATHEWS...SOUTHEASTERN KING AND QUEEN...
NORTH CENTRAL JAMES CITY AND CENTRAL ACCOMACK COUNTIES...

AT 213 PM EDT...A STRONG THUNDERSTORM WAS CENTERED NEAR GLENNS...OR
7 MILES SOUTH OF URBANNA...MOVING EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...KILMARNOCK...DELTAVILLE...ONANCOCK...TANGIER...ONLEY...
WHITE STONE...GLENNS...SHACKLEFORDS...BLAKES...HARTFIELD...SALUDA...
MELFA...HARMONY VILLAGE...HARCUM...HEALYS...HARBORTON...HARDYVILLE...
MATTAPONI AND COBBS CREEK.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3766 7571 3760 7597 3776 7587 3774 7626
      3766 7627 3762 7624 3758 7626 3753 7625
      3742 7669 3744 7670 3742 7670 3740 7676
      3752 7686 3791 7584 3789 7583 3788 7585
      3784 7587 3783 7585 3784 7580
TIME...MOT...LOC 1813Z 247DEG 35KT 3753 7657

ALB
Special weather statement, Jul 1, 2:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT FRI JUL 1 2016

VAZ088-089-092-011915-
SUSSEX-SURRY-SOUTHAMPTON-
233 PM EDT FRI JUL 1 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL SURRY...
NORTHEASTERN SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...

AT 233 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
WAKEFIELD...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...WAKEFIELD...IVOR...DENDRON...ELBERON...CARSLEY...
BOOTH FORK...GWALTNEY CORNER...BERLIN...LITTLETON...SPRING GROVE...
DELK CROSSROADS...MANRY...BEACHLAND...ELLIS FORK...
SAVEDGE AND RUNNYMEDE.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3691 7717 3718 7701 3708 7669 3705 7673
      3699 7685 3698 7685 3696 7686 3695 7685
      3684 7698
TIME...MOT...LOC 1833Z 217DEG 15KT 3697 7699

ALB
Local storm report, Jul 1, 2:53 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT FRI JUL 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     TSTM WND DMG     CRISFIELD               37.99N 75.85W
07/01/2016                   SOMERSET           MD   PUBLIC

            WIDESPREAD TREE DAMAGE.

1101 AM     TSTM WND GST     CRISFIELD               37.98N 75.86W
07/01/2016  M49 MPH          SOMERSET           MD   MESONET

            CRISFIELD FIRE DEPT.

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Special weather statement, Jul 1, 3:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT FRI JUL 1 2016

VAZ077-011930-
NORTHUMBERLAND-
302 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NORTHUMBERLAND
COUNTY...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAIR PORT...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTHUMBERLAND COUNTY...INCLUDING THE FOLLOWING LOCATIONS: REHOBOTH
CHURCH...LILIAN...EDWARDSVILLE...REEDVILLE...FLEETON AND OPHEILA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3791 7626 3789 7624 3789 7619 3782 7621
      3780 7623 3777 7623 3776 7625 3774 7636
      3776 7637 3777 7637 3778 7638 3787 7643
      3794 7633
TIME...MOT...LOC 1901Z 243DEG 26KT 3784 7628

MINNICK
Local storm report, Jul 1, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT FRI JUL 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      3 SE PARKSLEY           37.76N 75.62W
07/01/2016                   ACCOMACK           VA   LAW ENFORCEMENT

            911 CENTER REPORTED MULTIPLE ROAD CLOSURES
            DUE TO STANDING WATER, INCLUDING THE
            INTERSECTION OF PARKSLEY RD AND HWY 13.
            VEHICLES TRAPPED IN HIGH WATER. ASSISTED
            LIVING HOME INUNDATED WITH WATER.

&&

JM
Special weather statement, Jul 1, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT FRI JUL 1 2016

VAZ089-092-093-523>525-012000-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
308 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...CENTRAL ISLE OF
WIGHT...NORTHEASTERN SOUTHAMPTON AND SOUTHEASTERN YORK COUNTIES...THE
CITY OF HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF
POQUOSON...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT
EUSTIS...OR NEAR NEWPORT NEWS...MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DENBIGH AROUND 320 PM EDT.
  PATRICK HENRY FIELD...CHRISTOPHER NEWPORT UNIVERSITY AND
  BEACONSDALE AROUND 325 PM EDT.
  NORTHAMPTON AND TABB AROUND 330 PM EDT.
  HAMPTON AND SEAFORD AROUND 335 PM EDT.
  LANGLEY AFB AROUND 340 PM EDT.
  HAMPTON UNIVERSITY AND FORT MONROE AROUND 345 PM EDT.
  GRAND VIEW AND BUCKROE BEACH AROUND 350 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOG ISLAND GAME
RESERVE...NEWPORT NEWS GOLF COURSE...BACONS
CASTLE...LAWSON...RAYNOR... MOONLIGHT...LANGLEY
VIEW...HORNSBYVILLE...BENNS CHURCH AND ALLIANCE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3700 7626 3699 7624 3691 7646 3693 7649
      3689 7657 3687 7704 3692 7701 3695 7695
      3699 7696 3719 7683 3719 7680 3718 7681
      3722 7664 3717 7661 3718 7658 3722 7659
      3725 7634 3721 7635 3715 7626 3710 7623
TIME...MOT...LOC 1907Z 265DEG 21KT 3709 7661

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:15 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, Sussex60 min
Jun 30, 8:43 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk47 min
Jun 30, 8:48 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 8:50 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell40 min
Jun 30, 9:28 PM EDTSpecial Weather StatementAKQIsle of Wight, James City, Surry, City of Newport News, City of Williamsburg47 min
Jun 30, 9:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 9:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk40 min
Jun 30, 10:39 PM EDTSpecial Marine WarningAKQ66 min
Jul 1, 4:09 AM EDTSpecial Weather StatementAKQPrince Edward51 min
Jul 1, 5:15 AM EDTSpecial Weather StatementAKQGoochland, Powhatan30 min
Jul 1, 5:45 AM EDTSpecial Weather StatementAKQChesterfield, Goochland, Hanover, Powhatan, City of Richmond45 min
Jul 1, 5:58 AM EDTSpecial Weather StatementAKQHanover, City of Richmond32 min
Jul 1, 6:28 AM EDTSpecial Weather StatementAKQKing William32 min
Jul 1, 6:57 AM EDTSpecial Weather StatementAKQEssex, King William33 min
Jul 1, 7:54 AM EDTSpecial Weather StatementAKQNorthumberland51 min
Jul 1, 9:30 AM EDTSpecial Weather StatementAKQNorthumberland45 min
Jul 1, 9:58 AM EDTSpecial Weather StatementAKQNorthumberland17 min
Jul 1, 1:25 PM EDTSpecial Weather StatementAKQAccomack50 min
Jul 1, 1:37 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more53 min
Jul 1, 2:13 PM EDTSpecial Weather StatementAKQAccomack47 min
Jul 1, 2:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 1, 2:15 PM EDTSpecial Weather StatementAKQMiddlesex60 min
Jul 1, 2:20 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 1, 2:33 PM EDTSpecial Weather StatementAKQSurry42 min
Jul 1, 2:54 PM EDTFlash Flood WarningAKQAccomack3 hr
Jul 1, 3:02 PM EDTSpecial Weather StatementAKQNorthumberland28 min
Jul 1, 3:12 PM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 1, 3:21 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg39 min
Jul 1, 3:30 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 3:45 PM EDTSpecial Weather StatementAKQKing and Queen60 min
Jul 1, 3:53 PM EDTSpecial Weather StatementAKQAccomack, Northampton67 min
Jul 1, 3:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth49 min
Jul 1, 4:15 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 4:16 PM EDTSpecial Weather StatementAKQCharles City, Prince George59 min
Jul 1, 4:19 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William41 min
Jul 1, 4:29 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jul 1, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Jul 1, 5:26 PM EDTSpecial Marine WarningAKQ79 min
Jul 1, 5:28 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 5:47 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin43 min
Jul 1, 5:50 PM EDTSpecial Weather StatementAKQLouisa40 min
Jul 1, 5:57 PM EDTAreal Flood WarningAKQAccomack3 hr
Jul 1, 5:57 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach48 min
Jul 1, 5:59 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 1, 6:17 PM EDTSpecial Weather StatementAKQHanover43 min
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa38 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 6:45 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk60 min
Jul 1, 6:47 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach3 hr
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk39 min
Jul 1, 7:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William45 min
Jul 1, 7:05 PM EDTSpecial Weather StatementAKQCaroline40 min
Jul 1, 7:28 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk33 min
Jul 1, 7:32 PM EDTSpecial Marine WarningAKQ88 min
Jul 1, 7:42 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William, New Kent48 min
Jul 1, 7:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake46 min
Jul 1, 7:12 PM EDTSpecial Weather StatementAKQGates48 min
Jul 1, 7:33 PM EDTSpecial Weather StatementAKQCurrituck42 min
Jul 1, 10:42 AM EDTSpecial Weather StatementAKQSomerset63 min
Jul 1, 12:21 PM EDTSpecial Weather StatementAKQWorcester39 min
Jul 1, 3:55 PM EDTSpecial Weather StatementAKQWorcester50 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.